Puerto Rico, 2005

Wildfire in Puerto Rico, February 20 to 22, 2005

February 20 to 22, 2005 · NWS SJU · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$800,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 20, 12:41 PM AST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 20, 12:41 PM AST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1241 PM AST SUN FEB 20 2005

.UPDATE...AN INCREASE IN CLOUD COVER OCCURRED ACROSS THE NORTHERN
PORTIONS OF THE LOCAL REGION DURING THE LATE MORNING HOURS.
CLOUDS AND SHOWERS ASSOCIATED WITH A BAND OF LOW LEVEL MOISTURE
ACCOMPANYING A FRONTAL BOUNDARY CONTINUES TO MOVE SOUTH ACROSS THE
ATLANTIC AND PARTS OF THE ISLANDS. THE 12Z SOUNDING SHOWED OVERALL
DRY AND RELATIVELY STABLE CONDITIONS WITH ONLY SHALLOW MOISTURE AT
THE LOW LEVELS. LOW LEVEL WINDS CONTINUED FROM THE NORTHEAST WITH A
MAX L/L WIND AROUND 5 KFT. UPPER LEVEL WINDS WERE FROM THE SOUTHWEST
TO WEST WITH A 60-70 KT MAX NEAR 40 KFT. DOPPLER RADAR INDICATED
SHOWERS ACTIVITY ASSOCIATED WITH FRONTAL BAND TO BE MOSTLY OF LIGHT
TO MODERATE INTENSITY AND MOVING AT ABOUT 15 MPH. MADE SOME
ADJUSTMENTS TO THE SHORT TERM GRIDS TO REFLECT PRESENT AND EXPECTED
CONDITIONS FOR TODAY. THE REST OF THE FORECAST PACKAGE IS GOOD FOR
NOW. RAM/BCS

&&

.PREVIOUS DISCUSSION...MAJOR FEATURE EXPECTED TO HAVE SOME CHANGES
IN THE LOCAL WEATHER PATTERN TODAY IS THE ADVENT OF A FRONTAL
BOUNDARY DEPICTED IN SATELLITE IMAGERY EXTENDING FROM NORTHERN
HISPANIOLA EASTWARD THEN NORTHEASTWARD INTO THE ATLANTIC THIS
MORNING. THERE WILL BE AN INCREASE IN THE CLOUDS AND SHOWERS
ASSOCIATED TO IT. AS A SURFACE HIGH PRESSURE SYSTEM STRENGTHEN
BEHIND THIS FRONT THERE WILL BE AN INCREASE IN THE LOW LEVEL WIND
FLOW. THEN WE CAN EXPECT GUSTY WINDS ESPECIALLY IN THE VICINITY OF
THE SCATTERED SHOWERS EXPECTED. BESIDE THE HIGHER CHANCES FOR
PRECIPITATION WITH THE ADVENT OF THE FRONT...A DRY WEATHER PATTERN
SHOULD PERSIST.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE INCREASING TODAY THROUGH
MONDAY AND ARE FORECAST TO PEAK AROUND NOON ON MONDAY. AS A RESULT
ROUGH AND HAZARDOUS SEA CONDITIONS CAN BE EXPECTED DURING THAT TIME.
LONG PERIODS SWELLS WILL START TO ARRIVE OUR LOCAL COASTAL WATERS
AND A HIGH SURF ADVISORY WILL BE NEEDED LATER TODAY.

&&

SJU WATCHES/WARNINGS/ADVISORIES...
PR...SCA AMZ710>740.
VI...SCA AMZ710>730.
Hazardous weather outlook, Feb 20, 6:00 AM AST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN FEB 20 2005

PRZ001>013-AMZ710>750-211000-
600 AM AST SUN FEB 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY...
A WEAK FRONTAL BOUNDARY WILL REACH THE LOCAL AREA BY MIDDAY SUNDAY.
THIS FEATURE WILL BRING A GENERAL INCREASE IN CLOUDINESS AND
SHOWERS...BUT NO HAZARDOUS WEATHER IS EXPECTED.

THE COMBINATION OF FRESH NORTHEAST WINDS AND LONG PERIOD NORTHEAST
SWELLS CONTINUE TO CREATE ROUGH SEAS ACROSS THE ATLANTIC WATERS. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE ATLANTIC WATERS. SMALL
CRAFT SHOULD EXERCISE CAUTION IN ALL OTHER WATERS EXCEPT THE NEAR
SHORE WATERS OFF THE WEST COAST OF PUERTO RICO. A HIGH SURF ADVISORY
WILL LIKELY BE ISSUED LATER THIS MORNING FOR THE NORTHWEST TO
NORTHEAST FACING COASTS OF PUERTO RICO...CULEBRA...AND VIEQUES.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...
WINDY AND GUSTY CONDITIONS WILL PERSIST FOR THE NEXT COUPLE OF DAYS
AS HIGH PRESSURE BUILDS AND DOMINATES THE WESTERN ATLANTIC WATERS...
BUT NO HAZARDOUS WEATHER IS ANTICIPATED.

THE COMBINATION OF FRESH NORTHEAST WINDS AND LONG PERIOD NORTHEAST
SWELLS WILL CONTINUE TO CREATE ROUGH SEAS ACROSS THE ATLANTIC WATERS
THROUGH AT LEAST MID WEEK.

VIZ001-002-AMZ710>730-211000-
600 AM AST SUN FEB 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY...
A WEAK FRONTAL BOUNDARY WILL REACH THE LOCAL AREA BY MIDDAY SUNDAY.
THIS FEATURE WILL BRING A GENERAL INCREASE IN CLOUDINESS AND
SHOWERS...BUT NO HAZARDOUS WEATHER IS EXPECTED.

THE COMBINATION OF FRESH NORTHEAST WINDS AND LONG PERIOD NORTHEAST
SWELLS CONTINUE TO CREATE ROUGH SEAS ACROSS THE ATLANTIC WATERS. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE ATLANTIC WATERS. SMALL
CRAFT SHOULD EXERCISE CAUTION IN ALL OTHER WATERS EXCEPT THE NEAR
SHORE WATERS OFF THE WEST COAST OF PUERTO RICO. A HIGH SURF ADVISORY
WILL LIKELY BE ISSUED LATER THIS MORNING FOR THE NORTHWEST TO
NORTHEAST FACING COASTS OF ALL THE U.S. VIRGIN ISLANDS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...
WINDY AND GUSTY CONDITIONS WILL PERSIST FOR THE NEXT COUPLE OF DAYS
AS HIGH PRESSURE BUILDS AND DOMINATES THE WESTERN ATLANTIC WATERS...
BUT NO HAZARDOUS WEATHER IS ANTICIPATED.

THE COMBINATION OF FRESH NORTHEAST WINDS AND LONG PERIOD NORTHEAST
SWELLS WILL CONTINUE TO CREATE ROUGH SEAS ACROSS THE ATLANTIC WATERS
THROUGH AT LEAST MID WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Western Interior

When
February 20, 4:00 PM AST to February 22, 11:59 PM AST
Where
Western Interior forecast zone
Property damage
$800,000
Reported by
NEWSPAPER

A fire consumed around 70 acres in a slope area of the Maricao Sate Forest.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441487.